9 weeks to go. Last ribaviran capsule on August 17, 2007. I am taking pegetron combination therapy with 1000mg riba daily for HepC type 2 for 24 weeks. I was hoping to stay at my job throughout treatment but found the side effects makes me too fatiqued, slow-witted, and cranky. I am 52 years old and am probably experiencing some hormonal changes to add to my fun. I work in the mental health care field and my job requires that I be a support to people with high needs. I became too focused on my own needs to be there for anyone else. I felt like saying to my clients "it's always about you, isn't it--what about me and my needs". The side effects from the Friday night injection make me feel achy and gives me insomnia and an unquenchable thirst. I get anxious to the point of feeling like I am going to snap if I don't stop worrying about things. I am starting to get red spots on my chest and have an annoying cough. I need at least two naps a day, and if I sleep too much I get depressed and hate myself. Whine, Whine, Whine. I am thankful that my family is very encouraging and supportive but I feel lots of guilt about being moody and needing support from everyone. Before starting treatment, I felt very good and did not have any symptoms from the Hep C except occasional extreme fatique. My question for today was posed to me by my daughter-in-law. Can I expect to feel better after treatment? If so, how long after my treatment is finished would the side effects of the medication go away. In other words--when will I be feeling strong enough to start babysitting again :)
Depending on what your hgb levels are and the state of your general health I would assume after 24 weeks of tx you'll bounce back pretty quick. I can't specifically answer your question because I'm wondering the same thing. I'm in week 41/48. I just look at this way. No sense wondering about it. I'll find out soon enough. And it can't be soon enough at this point.
i'm just in 12th week and i would say i have a touch of dementia. I can only (and I don't want to) imagine what it will be like if i go the full 48..or 72? It's strange how my mind just drifts, I start something...and then start something else..ad infinitum. Ah well..peace be with you.
I was on the forum when first diagnosed with Hep C last June. Thanks for sharing your experience that is so similar to mine. Our big natural disaster worry at present is the flooding of the Fraser River in British Columbia. We live a mile from the river in an area that is protected by an extensive dike system. The flood threat is expected to continue throughout the rest of this month. I worked for about a week after starting treatment and have been off work since then. I can't imagine being able to function in my job during this treatment. Maybe I could work if the task was to fold socks somewhere with no one needing my support. Did you have low stamina and fatigue before you started treatment? Or is this a side effect that has continued after treatment. I am hoping my feelings of anxiety and depression will go away after treatment and plan to do everything I can to recover fully. I wonder (aka worry) if the effects of this medication will affect my brain permanently?
hi, i haven't seen your name before either you are new or we have not crossed paths before. i am also geno 2 (never knew about a or b or how to figure) and also mental health field, i can understand about how you began to feel too needy, i couldn't even make it that far, but had i worked beyond the fatigue of the 4th week, it could have been me too. i faced other challenges with memory, school and learning names (or my inability to) during tx. opened a book one day just to try to focus, the first chapter? dementia - that's me i thought....
i am 2 mths post tx. only did 21 weeks. asking why haven't yet recieved results for a 5 wk post pcr. (und 4,12, 16 wks). i stopped because i was ill w/virus or bacteria or something, felt worse after antibiotic. couldn't do remaining wks
i guess i did not start to feel better until about the 3rd wk. a little better each wk it is now post 2 mths and i am not working, don't think i could work more than part time. though i try to increase stamina i can't seem to get past 7 hours of activiity though i sleep okay at night still upside down on my hours most nights. some days i have reported how excellent i feel, only to find the day or two following i have not energy. my pattern seems to be just that in fact, expend a day (or partial day) of energy - take 2 days to recover. even longer if i have had too much sun as i did 4 days ago - it has physically wiped me out. please be careful all do not to expose yourself to much sun. i am plan to meet with doctor to see about extending disability, at least partially, as i try to increase stamina.
i found that taking probiotics seemed to help after tx.
I treated for 72 weeks and am post tx about 4 months. I feel very well most of the time just some residual lethargy (but it might be that I'm not in my 20s any longer and just forgot no matter WHAT I do I'm not going to feel THAT fantastic ever again!)
I still have the tx problems that developed with my thyroid - they will never go away of course - but all of the rest are gone.
Hang in there! You'll be better in no time at all - time goes by so FAST it's amazing!
i had a diagnosis of "chronic fatigue" body aches, stiffness, but if rejected the chronic fatigue diagnosis, and waited for the real answer. kept working and school avg 70 hrs or so, plus maintaining my home raising kids, i was very active in exercise and all. can do very little now. on my way to dr. to see about last pcr and extend disability.. and have other appt. talk again later
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.